Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 267, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 18, 2015, 7:11 PM CDT for Osage County, Oklahoma. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2015, 7:11 PM CDT (00:11 UTC)
- Expired
- Aug 18, 2015, 7:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Vance AFB radar (KVNX), 115 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 7:11 PM CDT | HAIL 1 | 10 W Burbank, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 3:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1871 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
747
WUUS54 KTSA 190011
SVRTSA
OKC113-190045-
/O.NEW.KTSA.SV.W.0267.150819T0011Z-150819T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
711 PM CDT TUE AUG 18 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 745 PM CDT
* AT 710 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF KAW CITY...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BURBANK...SOUTHERN KAW LAKE AND APPERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3669 9693 3672 9692 3675 9689 3675 9687
3674 9683 3676 9682 3677 9682 3677 9679
3678 9679 3678 9675 3679 9675 3680 9673
3666 9662 3664 9698 3669 9700
TIME...MOT...LOC 0010Z 265DEG 28KT 3669 9694
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
890
WWUS54 KTSA 190025
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT TUE AUG 18 2015
OKC113-190045-
/O.CON.KTSA.SV.W.0267.000000T0000Z-150819T0045Z/
OSAGE OK-
725 PM CDT TUE AUG 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WEST CENTRAL OSAGE COUNTY...
AT 725 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
BURBANK...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURBANK...SOUTHERN KAW LAKE AND APPERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3669 9693 3672 9692 3675 9689 3675 9687
3674 9683 3676 9682 3677 9682 3677 9679
3678 9679 3678 9675 3679 9675 3680 9673
3666 9662 3664 9698 3669 9700
TIME...MOT...LOC 0025Z 266DEG 26KT 3669 9681
HAIL...1.00IN
WIND...60MPH
$$160
WWUS54 KTSA 190043
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
743 PM CDT TUE AUG 18 2015
OKC113-190052-
/O.EXP.KTSA.SV.W.0267.000000T0000Z-150819T0045Z/
OSAGE OK-
743 PM CDT TUE AUG 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OSAGE COUNTY WILL
EXPIRE AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3669 9693 3672 9692 3675 9689 3675 9687
3674 9683 3676 9682 3677 9682 3677 9679
3678 9679 3678 9675 3679 9675 3680 9673
3666 9662 3664 9698 3669 9700
TIME...MOT...LOC 0041Z 265DEG 28KT 3669 9681
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:26 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 18, 6:26 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 626 PM CDT TUE AUG 18 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. LEAD AREA OF SHOWERS/THUNDERSTORMS EXPECTED TO IMPACT KBVO AFTER 00Z...KTUL/KRVS AROUND 02Z-06Z...AND KMLC AND THE NORTHWEST AR TAF SITES AFTER 06Z. STRONG WIND AND LARGE HAIL POSSIBLE WITH THE STRONGER STORMS. ALSO EXPECT MVFR AND LOCALIZED IFR CONDITIONS IN AND NEAR STORMS. WINDS WILL BECOME NORTHERLY THROUGH THE NIGHT AND INTO WEDNESDAY AS THE COLD FRONT PUSHES THROUGH. && .PREV DISCUSSION... /ISSUED 305 PM CDT TUE AUG 18 2015/ DISCUSSION... COLD FRONT CURRENTLY LOCATED ACROSS CENTRAL KANSAS WILL MOVE INTO PORTIONS NORTHEAST OKLAHOMA THIS EVENING. ATMOSPHERE HAS BECOME MODERATELY UNSTABLE IN AREAS NORTH AND WEST OF TULSA BEHIND INITIAL MORNING CONVECTION. AS FRONT MOVES INTO NE OK THIS EVENING A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THIS AREA WITH THE POTENTIAL FOR DAMAGING WINDS/LARGE HAIL. IN ADDITION...THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE DIRECTLY BEHIND FRONT OVERNIGHT AS STRONGER FORCING DEVELOPS IN ASSOCIATION WITH STRONG UPPER TROUGH SWINGING THROUGH THE NORTHERN/CENTRAL PLAINS. THUNDERSTORMS WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE WEDNESDAY MORNING BEFORE FRONT PUSHES SOUTH TO THE RED RIVER BY LATE AFTERNOON. UNSEASONABLY COOL CONDITIONS EXPECTED BEHIND THE FRONT AS HIGH PRESSURE BUILDS INTO THE REGION BY THURSDAY MORNING WITH TEMPERATURES APPROACHING RECORD LOWS ACROSS PORTIONS OF FAR NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS. THIS WILL HOWEVER DEPEND ON HOW QUICKLY SKIES CLEAR FROM NORTH TO SOUTH WEDNESDAY NIGHT. ALSO...WITH THE EXPECTED RAINFALL...DEW-POINTS MAY BE SLIGHTLY HIGHER THAN CURRENT MODEL GUIDANCE WOULD SUGGEST. DRY/MILD CONDITIONS EXPECTED ON THURSDAY BEFORE SOUTHEASTERLY WINDS RETURN WITH A SLOW WARMING TREND LATE WEEK. FAST MOVING UPPER DISTURBANCE WILL SHIFT OUT OF THE ROCKIES AND INTO THE AREA FRIDAY INTO SATURDAY WITH THE POTENTIAL FOR SCATTERED SHOWERS/THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 70 55 82 / 80 80 10 0 FSM 72 79 60 80 / 60 80 40 10 MLC 70 74 60 80 / 60 80 30 10 BVO 60 71 51 82 / 80 70 10 0 FYV 67 70 53 77 / 80 80 30 10 BYV 66 68 54 77 / 80 80 30 0 MKO 64 70 56 78 / 80 80 20 10 MIO 60 69 53 82 / 80 80 10 0 F10 65 71 57 80 / 70 80 20 10 HHW 75 82 63 80 / 30 80 60 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Aug 18, 3:53 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 353 PM CDT TUE AUG 18 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191045- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 353 PM CDT TUE AUG 18 2015 ...SEVERE WEATHER POTENTIAL THIS EVENING AS COLD FRONT MOVES INTO REGION... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44. ONSET...AFTER 5 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 5 PM. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 5 PM. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS SOUTHERN KANSAS ALONG AND NEAR A SOUTHEASTWARD MOVING COLD FRONT. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ALONG AND AHEAD OF THE FRONT AND PUSH INTO NORTHEAST OKLAHOMA AFTER 5 PM. WARMING TEMPERATURES BEHIND THE MORNING PRECIPITATION AND INCREASING INSTABILITY WILL CREATE THE POTENTIAL FOR SEVERE WEATHER ACROSS NORTHEAST OKLAHOMA LATE THIS AFTERNOON AND EVENING AND SPREADING SOUTHWARD ACROSS NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA THIS EVENING AND OVERNIGHT AS THE FRONT MOVES INTO THE REGION. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR LOCATIONS ALONG AND NORTH OF PAWNEE COUNTY TO NOWATA COUNTY IN NORTHEAST OKLAHOMA THROUGH THIS EVENING. LOCALLY DAMAGING WINDS...LARGE HAIL AND ALSO A TORNADO THREAT WILL BE POSSIBLE WITHIN THE WATCH AREA. TO THE SOUTH OF THE WATCH AREA...OVER THE REST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...A LIMITED SEVERE WEATHER POTENTIAL WILL BE POSSIBLE INTO THE OVERNIGHT HOURS WITH LOCALLY DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. HEAVY RAINFALL CREATING THE POTENTIAL FOR FLASH FLOODING CONDITIONS WILL ALSO BE POSSIBLE THROUGH TONIGHT FOR NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. SOUTH OF THE MORNING PRECIPITATION...OVER SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS...TEMPERATURES WARMING INTO THE MID TO UPPER 90S WILL HELP TO CREATE HEAT INDICES AROUND 100 DEGREES INTO THE EVENING HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WEDNESDAY MORNING AS THE COLD FRONT CONTINUES TO PUSH SOUTHWARD THROUGH THE REGION. A LIMITED SEVERE WEATHER POTENTIAL ALONG WITH A HEAVY RAIN POTENTIAL LOOKS TO BE POSSIBLE ALONG AND AHEAD OF THE FRONT ACROSS SOUTHEAST OKLAHOMA INTO THE AFTERNOON HOURS BEFORE THE FRONT PUSHES SOUTH OF THE RED RIVER. THUNDERSTORM CHANCES WILL REMAIN POSSIBLE THURSDAY AND FRIDAY ACROSS THE REGION AS THE FRONTAL BOUNDARY IS FORECAST TO RETREAT BACK NORTHWARD THROUGH THE REGION. ANOTHER UPPER LEVEL DISTURBANCE AND FRONTAL BOUNDARY LOOK TO MOVE INTO AND ACROSS THE PLAINS DURING THE WEEKEND...WITH THUNDERSTORM CHANCES CONTINUING FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH SUNDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 18, 5:55 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT TUE AUG 18 2015
OKZ054-182330-
OSAGE OK-
555 PM CDT TUE AUG 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
630 PM CDT...
AT 554 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
SHIDLER TO 4 MILES SOUTH OF PONCA CITY...AND MOVING NORTHEAST AT 25
MPH.
NICKEL SIZE HAIL AND WINDS UP TOWARD 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHIDLER...BURBANK...ELGIN...GRAINOLA...FORAKER...PEARSONIA...SOUTHERN
KAW LAKE...WEBB CITY AND APPERSON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3700 9610 3658 9676 3658 9689 3660 9692
3658 9698 3659 9706 3660 9704 3669 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9674
TIME...MOT...LOC 2254Z 244DEG 21KT 3684 9670 3665 9710Special weather statement, Aug 18, 6:29 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT TUE AUG 18 2015
OKZ054-190015-
OSAGE OK-
629 PM CDT TUE AUG 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
715 PM CDT...
AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FORAKER TO 4 MILES
EAST OF PONCA CITY...AND MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHIDLER...BURBANK...ELGIN...GRAINOLA...FORAKER...PEARSONIA...SOUTHERN
KAW LAKE...WEBB CITY AND APPERSON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3700 9611 3657 9677 3657 9689 3660 9692
3658 9698 3659 9706 3660 9704 3669 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9674
TIME...MOT...LOC 2329Z 256DEG 19KT 3687 9653 3670 9699Special weather statement, Aug 18, 7:09 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT TUE AUG 18 2015
ARZ029-190045-
SEBASTIAN AR-
709 PM CDT TUE AUG 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN COUNTY
UNTIL 745 PM CDT...
AT 708 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BONANZA...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT SMITH...GREENWOOD...BARLING...HACKETT...BONANZA...JENNY LIND AND
RYE HILL.
LAT...LON 3519 9443 3522 9444 3529 9444 3539 9436
3523 9422
TIME...MOT...LOC 0008Z 238DEG 16KT 3523 9441The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:30 PM CDT | Special Weather Statement | TSA | Pawnee | 45 min |
| Aug 18, 7:43 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Aug 18, 7:47 PM CDT | Special Weather Statement | TSA | Osage | 43 min |
| Aug 18, 10:21 PM CDT | Special Weather Statement | TSA | Osage | 24 min |
| Aug 19, 2:13 AM CDT | Special Weather Statement | TSA | Tulsa | 47 min |
| Aug 19, 3:34 AM CDT | Areal Flood Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Osage and 6 more | 3 hr |
| Aug 19, 5:55 AM CDT | Areal Flood Advisory | TSA | Adair, Delaware, Haskell, McIntosh, Pittsburg, Sequoyah | 3 hr |
| Aug 19, 6:43 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Sequoyah | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.